Wyoming, 2006Damaging Wind in Wyoming, July 20, 2006
July 20, 2006 · NWS CYS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 20, 1:30 PM MST, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 20, 1:30 PM MST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT THU JUL 20 2006
.SHORT TERM...NOW THROUGH SATURDAY...UPPER VORT IS MAKING ITS WAY
THROUGH CENTRAL WYOMING AT THIS TIME...AND PRECIP IS BECOMING MORE
CONVECTIVE IN NATURE. LIKELY POPS APPEAR WARRANTED TROUGH THE LATE
AFTERNOON IN THE WYOMING PLAINS WITH ACTIVITY CONTINUING IN THE NEB
PANHANDLE UNTIL LATER IN THE EVENING. GFS AND WRF PROG A MCS TO
DEVELOP AROUND 03Z...AND THAT FEATURE SHOULD BE OUT OF THE AREA BY
MIDNIGHT. WITH UPPER SUPPORT WANING AT THAT TIME...ONLY SHOWERS
WILL EXIST IN THE LIGHT UPSLOPE REGIME THROUGH THE MORNING HOURS.
ATMOSPHERE SHOULD DRY OUT THROUGH THE DAY TOMORROW AS NW FLOW ALOFT
INITIATES AHEAD OF A VERY STRONG WESTERN CONUS RIDGE. THIS RIDGE
WILL SLIDE SLOWLY EASTWARD THROUGH THE WEEKEND AND BRING WARMER AND
DRIER CONDITIONS WITH IT.
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. STRONG UPPER LEVEL
RIDGE OVER WESTERN UNITED STATES WILL LEAD TO WARMER CONDITIONS FOR
SATURDAY THROUGH EARLY NEXT WEEK. WILL BE DRY INITIALLY ACROSS MUCH
OF THE CWA...EXCEPT FOR AN ISOLATED SHOWER OR THUNDERSTORM THAT MAY
DEVELOP OVER THE MEDICINE BOW AND SIERRA MADRE MOUNTAINS EACH
AFTERNOON. HOWEVER...VERY LOW GRADE POPS EXPECTED AT THIS TIME. WRF
SHOWS 700MB INCREASE ONCE AGAIN SUNDAY AFTERNOON WITH TEMPERATURES
REACHING UP TO 20C IN WESTERN PORTIONS OF THE CWA. HIGH TEMPERATURES
ON SUNDAY EXPECTED TO WARM 4 TO 6F DEGREES COMPARED TO
SATURDAY...WITH EASTERN WYOMING AND NEBRASKA PANHANDLE IN UPPER 80S
TO LOWER 90S. MONDAY WILL BE SIMILAR TO SUNDAY IN TERMS OF HIGH
TEMPERATURES...BUT WILL START TO SEE SOME MORE MOISTURE FILTER INTO
WESTERN PORTIONS OF WYOMING LEADING TO A SLIGHT CHANCE OF
THUNDERSTORMS FOR AREAS WEST OF LARAMIE. SEVERAL UPPER LEVEL
DISTURBANCES BEGIN TO ROTATE AROUND THE UPPER LEVEL RIDGE WITH
LEESIDE SURFACE LOW DEVELOPING ON TUESDAY AND MOVING INTO SOUTH
DAKOTA AND NORTHERN NEBRASKA ON WEDNESDAY. EXPECT HIGH TEMPERATURES
TO DECREASE SLIGHTLY WITH INCREASING CHANCES OF THUNDERSTORM
ACTIVITY ON TUESDAY THROUGH THURSDAY. ALTHOUGH TEMPERATURES WILL BE
LOWER ON WEDNESDAY AND THURSDAY...THEY WILL STILL REMAIN ABOVE
SEASONAL NORMALS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SOWKO/MG
Hazardous weather outlook, Jul 20, 9:50 AM MST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1050 AM MDT THU JUL 20 2006
WYZ061>066-211045-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1050 AM MDT THU JUL 20 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
FOLLOWING THE MORNING SHOWERS....SCATTERED THUNDERSTORMS WILL
DEVELOP ALONG AND WEST OF THE LARAMIE RANGE EARLY THIS AFTERNOON.
THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 20 MPH AND END BY 7 PM.
THE STORMS THAT FORM WILL NOT PRODUCE SEVERE WEATHER.
HOWEVER...LIGHTNING...LOCAL WIND GUSTS TO 45 MPH...AND LIGHT TO
MODERATE RAIN ARE POSSIBLE.
SEVERE DROUGHT CONTINUES OVER CARBON COUNTY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER THE
AREA ON TUESDAY AND WEDNESDAY AFTERNOON AND EVENING.
FIRE DANGER WILL BE HIGH ALONG AND WEST OF THE LARAMIE RANGE
ON SATURDAY THROUGH MONDAY AS WEATHER CONDITIONS WILL BE WARM
AND DRY.
SEVERE DROUGHT CONTINUES OVER CARBON COUNTY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
NEZ001>003-019>021-054-055-WYZ059-060-067>070-211045-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1050 AM MDT THU JUL 20 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL FORM OVER THE LARAMIE RANGE EARLY THIS AFTERNOON
AND THEN MOVE EAST OR SOUTHEAST THROUGH THE LATE EVENING. THE
ACTIVITY WILL WEAKEN AND END BETWEEN 6 PM AND 8 PM ACROSS SOUTHEAST
WYOMING...BUT WILL CONTINUE THROUGH MIDNIGHT OVER THE WESTERN
NEBRASKA PANHANDLE. SEVERE THUNDERSTORMS WILL BE POSSIBLE EAST OF
THE LARAMIE RANGE FROM MID AFTERNOON THROUGH LATE EVENING...HAIL TO
ONE INCH IN DIAMETER...WIND GUSTS TO 60 MPH...AND HEAVY RAINFALL ARE
POSSIBLE. LOCALIZED FLOODING MAY OCCUR WITH WITH THE HEAVIER
STORMS.
SEVERE LONG TERM DROUGHT CONTINUES FOR THE SOUTHERN TWO THIRDS OF
THE NEBRASKA PANHANDLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER THE
AREA ON WEDNESDAY AFTERNOON AND EVENING.
FIRE DANGER WILL BE HIGH EAST OF THE LARAMIE RANGE ON SATURDAY
THROUGH MONDAY AS WEATHER CONDITIONS WILL BE WARM AND DRY.
SEVERE DROUGHT CONTINUES OVER THE SOUTHERN TWO THIRDS OF THE
NEBRASKA PANHANDLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING
IN MOST AREAS EAST OF THE LARAMIE RANGE.
SOWKO
In the hours before
Local storm report, Jul 20, 3:31 PM MST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT THU JUL 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 10 SW CHUGWATER 41.65N 104.96W
07/20/2006 E1.75 INCH LARAMIE WY LAW ENFORCEMENT
&&
GOERINGLocal storm report, Jul 20, 3:53 PM MST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
453 PM MDT THU JUL 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL 15 E CHUGWATER 41.76N 104.53W
07/20/2006 E2.50 INCH GOSHEN WY TRAINED SPOTTER
0447 PM HAIL 17 E CHUGWATER 41.76N 104.49W
07/20/2006 E1.75 INCH GOSHEN WY LAW ENFORCEMENT
&&
GOERINGLocal storm report, Jul 20, 4:27 PM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
527 PM MDT THU JUL 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND GST 5 S YODER 41.85N 104.29W
07/20/2006 E70.00 MPH GOSHEN WY TRAINED SPOTTER
&&Local storm report, Jul 20, 4:45 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT THU JUL 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 10 SW CHUGWATER 41.65N 104.96W
07/20/2006 E1.75 INCH LARAMIE WY LAW ENFORCEMENT
0444 PM TSTM WND GST CHUGWATER 41.76N 104.82W
07/20/2006 M63.00 MPH PLATTE WY TRAINED SPOTTER
8-10 INCH COTTONWOOD TREE BLOWN DOWN
0444 PM HAIL CHUGWATER 41.76N 104.82W
07/20/2006 E0.25 INCH PLATTE WY TRAINED SPOTTER
0446 PM HAIL 15 E CHUGWATER 41.76N 104.53W
07/20/2006 E2.50 INCH GOSHEN WY TRAINED SPOTTER
0447 PM HAIL 17 E CHUGWATER 41.76N 104.49W
07/20/2006 E1.75 INCH GOSHEN WY LAW ENFORCEMENT
0523 PM TSTM WND GST 5 S YODER 41.85N 104.29W
07/20/2006 E70.00 MPH GOSHEN WY TRAINED SPOTTER
&&Thunderstorm Wind, Laramie
- When
- July 20, 5:23 PM MST to 5:40 PM MST
- Where
- Laramie County, 6 mi WSW of Burns
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.150, -104.467
Thunderstorm winds blew shingles off a roof west-southwest of Burns, WY, and removed a barn roof3 miles south of Burns, WY.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 20, 20061 death · 1 injured · 1 event
- Rip Current in Florida, July 20, 20061 death · 1 event
- Heat in California, July 20 to 25, 20061 death · 1 event
- Damaging Winds and Lightning Strike in Indiana, July 20, 20061 injured · $3.5 million · 55 kt wind · 5 events
- Hail and Damaging Winds in Wisconsin, July 20, 2006$707,000 · 71 kt wind · 42 events
- Damaging Winds in New York, July 20, 2006$325,000 · 70 kt wind · 2 events
- Flash Flood and Damaging Winds in North Carolina, July 20, 2006$250,000 · 50 kt wind · 6 events
- Damaging Winds in West Virginia, July 20, 2006$140,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Ohio, July 20, 2006$84,000 · 52 kt wind · 11 events
- Lightning Strike in North Carolina, July 20, 2006$100,000 · 1 event
- Damaging Winds in Nebraska, July 20, 2006$90,000 · 61 kt wind · 3 events
- Damaging Wind in North Carolina, July 20, 2006$50,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520815.